MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY TUBE AND CUFF

SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY TUBE AND CUFF
Model Number 60SP035
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a smiths medical trach tube had an eyelet torn in half.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Other, other text: four samples were returned for evaluation.Two of the devices were used samples 1 and 2) and two of the devices were unused (samples 3 and 4).The devices were visually inspected; this showed one cut in the eyelet area for sample 1.No damage was detected on any of the other samples.The manufacturer attempted to induce the condition seen on sample 1.For the first attempt, the investigator tried to induce the damage by not following instructions for neckstrap molding process.The investigator removed the unit from the mold when bushing was still stuck to mold.This test did result in a cut but not in the same area as seen in sample 1.The instructions for use document was reviewed; this showed the several entries that may be relevant to reported issue.From section 4.10: "guard against product damage by avoiding contact with sharp edges.Some tracheostomy tube holders contain velcro or metal clips which may have sharp edges.These sharp edges can come into contact with the eyelets and compromise the product integrity.A damaged eyelet can result in decannulation of the tracheostomy tube.We recommend using the twill tape holder supplied with the product."based on review of the ifu, it was determined possible that the neckstrap for sample 1 could have occurred during use through the use of a tracheostomy tube holder that had sharp edges.The reported issue was confirmed during examination but the issue could not be attributed to a manufacturing issue.

Brand Name
BIVONA
Common Device Name
TRACHEOSTOMY TUBE AND CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
MDR Report Key11751019
Report Number3012307300-2021-03616
Device Sequence Number11796846
Product Code JOH
UDI-Device Identifier15021312000375
UDI-Public15021312000375
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K912469
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60SP035
Device Catalogue Number60SP035
Device Lot Number361714
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer08/08/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1